• Ruth Ruth
    February 16, 2009
    Any one else think hot flashes are related to RA or MTX?
    Ruth Ruth
    February 16, 2009

    I'm wondering if anyone else has hot flashes that they think are related to RA or MTX.  My rheumatologist dosn't think there is any connection, but I'm past the normal woman hot flashes and still get a couple a day, sometimes interferring with sleep.

    READ MORE

FROM OUR EXPERTS

This question has not been answered by one of our experts yet.


FROM OUR COMMUNITY

  • YBS21 May 16, 2009
    YBS21
    May 16, 2009

    I am 21 and I have RA. My treatment consist of the MTX 6 pills/wk. I can hardly sleep at night with the hot flashes and lately i've been getting them through out the day as well.

    READ MORE
  • ElleMarie July 08, 2010
    ElleMarie
    July 08, 2010

    Im 25 and have had RA/JRA since I was 4. My arthritis worsened tremendously about three years ago and thats when my hot flashes began. It took me another year and a half to convince my rheumatologist that this was a return of my RA (previously in remission). Long story short, my hot flashes started a long time before I started taking MTX. I now take 8 MTX per week and the hot flashes have subsided at times, but when I do have a severe flair they are just as strong as when they started.

    READ MORE
  • Kari Marsnich March 24, 2009
    Kari Marsnich
    March 24, 2009

    My Mother has RA and can't go into public sometimes because she is dripping sweat

    READ MORE
  • Kari Marsnich March 24, 2009
    Kari Marsnich
    March 24, 2009

    My Mother has RA and can't go into public sometimes because she is dripping sweat

    READ MORE
  • sarah March 12, 2009
    sarah
    March 12, 2009

    Absolutely!  I have been on mtx for 4 years and I have symptoms several days after I take my mtx. It lasts for several days and then I get a few days reprieve and then I start all over again! I think anything that is as toxic to your system as these drugs are can definitely cause hot flashes and other symptoms too.

    READ MORE
  • TJ
    TJ
    June 22, 2009
    TJ
    TJ
    June 22, 2009

    I have had hot flashes for years (since I was 48) am now 59.  They will wake me up at night and occur 5+ times during the day.  Over the past few years my joints in my hands have become stiff and swollen.  I had heard somewhere that RA may have a hormonal component.  It would make sense to me.  My GYN put me on anti-depressants for the hot flashes, which sent me down a road I would rather not revisit.  HRT did seem to alleviate the hot flashes.  But after 5 years of that, I don't think being on them forever is the answer either.  Thanks to your post I'm wondering if a rheumatologist would be helpful.  I'm not looking forward to suffering form RA and hot flashes.  It is comforting to know I'm not the only one with these strange symptoms. Thank you for asking your question.

    READ MORE
  • Janice February 28, 2009
    Janice
    February 28, 2009

    I have psoriatic arthritis, which is similar to RA, and I definitely think my menopause and the subsequent symptoms were tied together.  I started getting some symptoms of psoriatic arthritis during my peri-menopause and when I was in full menopause and had lots of hot flashes, I felt it was connected with my PA pain.  I actually feel ill when I have a hot flash, thankfully, I've been in menopause for two years now and the hot flashes/PA pain have not been as bad in the second year. 

    READ MORE
  • mother goose October 19, 2010
    mother goose
    October 19, 2010

    Mother Goose

    Thank goodness I am not alone in this! I have been having hot flashes for the past 5 years during which time my RA has been very active and has not been responding even to the latest treatments. The flashes occur at night and during the day and have continued even though I have been off MTX for a year. I will speak to my rheumatologist about this now that I have seen all these witnesse to the problem. Thank you.

    READ MORE
  • ElleMarie July 08, 2010
    ElleMarie
    July 08, 2010

    Im 25 and have had RA/JRA since I was 4. My arthritis worsened tremendously about three years ago and thats when my hot flashes began. It took me another year and a half to convince my rheumatologist that this was a return of my RA (previously in remission). Long story short, my hot flashes started a long time before I started taking MTX. I now take 8 MTX per week and the hot flashes have subsided at times, but when I do have a severe flair they are just as strong as when they started.

    READ MORE
  • RJ
    RJ
    December 05, 2010
    RJ
    RJ
    December 05, 2010

    Hello,

    Here is my personal story on HOT FLASHES and RHEUMATOID ARTHRITIS.

    I'm a 50yr old man, and have been getting treatment for RA since I was 44.  I get monthly I.V. infusions and take a daily pain med.  I can tell you that the Hot Flashes

    are very real.  I get them very often.  Other than hearing my Mother or older sisters speak of them I really never knew what they were or how they came about.  I have no warning, than all of the sudden I feel as though my face and chest are on fire. 

    My Rheumatologist told me that their is no real study or link but that it is very common.

    He did mention that his oppinion is that it has to do with your hormones and immune system fighting it out. 

    That kind of makes sence to me.  Hope this helps....

    RJ

    READ MORE
  • mj2901 August 01, 2012
    mj2901
    August 01, 2012

    I'm 29 and was diagnosed with RA 7 years ago. I have gone through periods when I have been really flared up and have had hot flashes but the last few months they have been constant. I'm going to ask my rheumatologist about it next week. Glad to hear I'm not the only one

    READ MORE
You should know Answers to your question are meant to provide general health information but should not replace medical advice you receive from a doctor. No answers should be viewed as a diagnosis or recommended treatment for a condition. Content posted by community members does not necessarily reflect the views of Remedy Health Media, which also reserves the right to remove material deemed inappropriate.